Format

Send to

Choose Destination
See comment in PubMed Commons below
Tijdschr Psychiatr. 2010;52(2):117-21.

[Hallucinations and vivid dreams by use of metoprolol].

[Article in Dutch]

Author information

1
amirahmed99@hotmail.com

Abstract

A 71-year-old man had had visual hallucinations and vivid dreams for two years after starting to take metoprolol. When metoprolol was replaced by atenolol the patient's symptoms disappeared within five days. Side-effects of beta-blockers on the central nervous system are relatively uncommon. The mechanisms underlying these side-effects are not fully understood. Lipophilic beta-blockers can cross the blood-brain barrier, whereas hydrophilic beta-blockers cannot. Doctors need to be alerted to the varying side-effects of specific beta-blockers.

PMID:
20146183
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Tijdschrift voor Psychiatrie
    Loading ...
    Support Center